Alert archive / Kentucky / Freeze Watches in 2021

Freeze Watch 2, NWS Louisville, KY

April 20, 202149 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this freeze watch at Apr 20, 2021, 2:36 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 22, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:36 AM CDT (07:36 UTC)
In effect from
Apr 22, 2021, 1:00 AM CDT
Expired
Apr 21, 2021, 2:52 AM CDT
In force
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS73 KLMK 200736
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
336 AM EDT Tue Apr 20 2021

INZ076>079-083-084-089>092-KYZ032-202000-
/O.NEW.KLMK.FZ.W.0004.210421T0700Z-210421T1400Z/
/O.NEW.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Bedford, and Milton
336 AM EDT Tue Apr 20 2021 /236 AM CDT Tue Apr 20 2021/

...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 10 AM EDT
/9 AM CDT/ WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Temperatures are expected to fall into the 29-32 degree
  range late tonight into early Wednesday morning...and may do so again
  late Wednesday night into early Thursday morning.

* WHERE...Portions of and south central Indiana and north central
  Kentucky for the warning tonight. All of southern Indiana and
  central Kentucky for the watch tomorrow night.

* WHEN...For the Freeze Warning, from 3 AM EDT /2 AM CDT/ to 10 
  AM EDT /9 AM CDT/ Wednesday. For the Freeze Watch, from late 
  Wednesday night through Thursday morning.

* IMPACTS...Freeze conditions will kill sensitive vegetation.

* ADDITIONAL DETAILS...wind chills early Wednesday morning will be
  in the lower and middle 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082-202000-
/O.NEW.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-
Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-
Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg, 
Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, 
Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
336 AM EDT Tue Apr 20 2021 /236 AM CDT Tue Apr 20 2021/

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...southern Indiana and central Kentucky.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Freeze conditions could kill sensitive vegetation and
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

13
2 follow-up statements
944 
WWUS73 KLMK 201847
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
247 PM EDT Tue Apr 20 2021

INZ076>079-083-084-089>092-KYZ032-210900-
/O.CON.KLMK.FZ.W.0004.210421T0700Z-210421T1400Z/
/O.CON.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Bedford, and Milton
247 PM EDT Tue Apr 20 2021 /147 PM CDT Tue Apr 20 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
10 AM EDT /9 AM CDT/ WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Temperatures are expected to fall into the 29-32 degree 
  range late tonight into early Wednesday morning...and may do 
  so again late Wednesday night into early Thursday morning. 

* WHERE...Portions of and south central Indiana and north 
  central Kentucky for the warning tonight. All of southern 
  Indiana and central Kentucky for the watch tomorrow night. 

* WHEN...For the Freeze Warning, from 3 AM EDT /2 AM CDT/ to 10 
  AM EDT /9 AM CDT/ Wednesday. For the Freeze Watch, from late 
  Wednesday night through Thursday morning. 

* IMPACTS...Freeze conditions will kill sensitive vegetation.

* ADDITIONAL DETAILS...wind chills early Wednesday morning will 
  be in the lower and middle 20s. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082-210900-
/O.CON.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-
Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-
Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg, 
Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, 
Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
247 PM EDT Tue Apr 20 2021 /147 PM CDT Tue Apr 20 2021/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 to 31 will be  
  possible.

* WHERE...southern Indiana and central Kentucky.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Freeze conditions could kill sensitive vegetation 
  and possibly damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
124 
WWUS73 KLMK 210752
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
352 AM EDT Wed Apr 21 2021


INZ076>079-083-084-089>092-KYZ032-211500-
/O.UPG.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
/O.NEW.KLMK.FZ.W.0005.210422T0400Z-210422T1400Z/
/O.CON.KLMK.FZ.W.0004.000000T0000Z-210421T1400Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Bedford, and Milton
352 AM EDT Wed Apr 21 2021 /252 AM CDT Wed Apr 21 2021/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ THURSDAY...

The National Weather Service in Louisville has issued a Freeze
Warning, which is in effect from midnight EDT /11 PM CDT/ tonight
to 10 AM EDT /9 AM CDT/ Thursday. The Freeze Watch is no longer
in effect. 

* WHAT...Temperatures are expected to be in the 29-32 degree range
  this morning...and will do so again late Wednesday night into 
  early Thursday morning. 

* WHERE...Portions of south central Indiana and north central
  Kentucky in the warning for this morning. All of southern
  Indiana and most of central Kentucky for the warning tonight and
  early Thursday morning.

* WHEN...Until 10 AM EDT /9 AM CDT/ This morning. Then from
  midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM CDT/ Thursday
  morning.

* Impacts...Freeze conditions will kill sensitive vegetation.

* ADDITIONAL DETAILS...wind chills this morning will be in the 
  lower and middle 20s and again Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ023>025-027>031-033>043-045>049-053>057-062>067-073>078-081-
082-211500-
/O.UPG.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
/O.NEW.KLMK.FZ.W.0005.210422T0400Z-210422T1400Z/
Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-
Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-
Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg, 
Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, 
Louisville, La Grange, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, 
Campbellsville, Liberty, Stanford, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
352 AM EDT Wed Apr 21 2021 /252 AM CDT Wed Apr 21 2021/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ THURSDAY...

The National Weather Service in Louisville has issued a Freeze
Warning, which is in effect from midnight EDT /11 PM CDT/ tonight
to 10 AM EDT /9 AM CDT/ Thursday. The Freeze Watch is no longer
in effect. 

* WHAT...Temperatures are expected to range from 28-32 degrees
  late tonight into early Thursday morning.
  

* WHERE...Southern Indiana and most of central Kentucky.

* WHEN...From midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM 
  CDT/ Thursday morning.

* Impacts...Freeze conditions will kill sensitive vegetation.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ026-061-070>072-211500-
/O.UPG.KLMK.FZ.A.0002.210422T0600Z-210422T1400Z/
/O.NEW.KLMK.FR.Y.0003.210422T0400Z-210422T1400Z/
Ohio-Butler-Logan-Warren-Simpson-
Including the cities of Hartford, Morgantown, Russellville, 
Bowling Green, Franklin, and Providence
252 AM CDT Wed Apr 21 2021

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
THURSDAY...

The National Weather Service in Louisville has issued a Frost
Advisory, which is in effect from 11 PM this evening to 9 AM CDT
Thursday. The Freeze Watch is no longer in effect. 

* WHAT...Temperatures are expected to range from 32-35 degrees 
  late tonight into early Thursday morning. 

* WHERE...Parts of south-central Kentucky.

* WHEN...From late Wednesday night through Thursday morning.

* Impacts...Frost could damage or kill sensitive outdoor
  vegetation if left uncovered.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
BTN

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze watch went out at Apr 20, 2:13 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 20, 2:13 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
313 AM EDT Tue Apr 20 2021

.Short Term...(Today and tonight)
Issued at 259 AM EDT Tue Apr 20 2021

The Ohio Valley will get to experience two seasons over the next 24
hours.

First, we'll have spring during the daylight hours today. A cold
front draped along the Ohio River will move very little, possibly
meandering slightly over southern Indiana and central Kentucky.
Though clouds will increase after sunshine this morning,
temperatures will still be able to rise to around 70 in central
Kentucky this afternoon. Southern Indiana, on the cooler side of the
boundary, may get just to around 60.

A broken line of showers is expected to develop along or just ahead
of the front late this afternoon or early this evening. There could
even be a rumble of thunder.

Low pressure riding up the front this afternoon will deepen as it
proceeds off to the northeast tonight, pulling the cold front
completely though the region. Widespread rain is expected with these
features initially this evening, but the precipitation will
transition to snow as cold air rushes in behind the departing front
and we change from spring to winter. There will be about a 3 to 5
hour window for snowfall during the overnight/pre-dawn hours before
it tapers off by sunrise Wednesday. Atmospheric cross-sections show
poleward sloping frontogenetical forcing aiding the production of
post-frontal precipitation, peaking in the evening beneath an 85kt
upper jet core. NAM12 shows some CSI and slightly negative EPV,
suggesting some narrow banding will be possible. However, as the
snow lands it will encounter wet and very warm ground. 2" and 4"
soil temperatures were still in the 50s yesterday, and we'll have
another warm and partly sunny day today to keep those temperatures
up. Road temperatures on the main highways are forecast to remain
well above freezing throughout the event. So, accumulations should
be restricted to grassy areas and elevated surfaces. Right now we
have half an inch or less of snow accumulation in the forecast, but
if banding does develop then some very local slightly higher
accumulations could materialize with heavier rates. Fortunately, the
snow should be over in time for the bulk of the morning commute on
Wednesday.

That cold air will likely bring temperatures to readings slightly
below freezing tonight across southern Indiana and extreme north
central Kentucky. Though the mercury will probably only slip
slightly below freezing, given the time of year and the recent
warmth, and after coordinating with ILN and PAH, have decided to go
ahead with a Freeze Warning for tonight for southern Indiana and
Trimble County, KY. In addition to the cold air mass, northwest
winds will take early Wednesday morning wind chills into the low to
middle 20s.

&&

.Long Term...(Wednesday through Monday)
Issued at 306 AM EDT Tue Apr 20 2021

Cold front will be clear of KY by Wednesday morning as colder air
filters in over the Ohio Valley. With this cold air aloft, steep low-
level lapse rates, moisture in the 850-800mb level and upper level
energy rotating through the upper-level trough we will have a chance
of scattered afternoon showers. Best chance for precipitation will
be across most of southern Indiana with Kentucky's best chances
north and along the Bluegrass Pkwy and east of I-65. Highs Wednesday
afternoon will be in the upper 40s/low 50s. Winds out of the
northwest between 10 to 15 mph and gusts near 20 will make it a
blustery day.

Shower activity will diminish with the loss of daytime heating
Wednesday evening. Winds will diminish and skies will be mostly
clear. This will allow for good cooling to take place with more
widespread temperatures dropping to near or even below freezing
across the CWA. Will be going with a Freeze Watch for Thursday
morning.

High pressure will be located over the OH/TN valleys for Thursday
and we will see mostly sunny skies and highs warming into the
mid/upper 50s but still about 10-15 degrees below seasonal norms.
Lows Thursday night into Friday morning will once again be chilly
with lows in the mid/low 30s.

Our next precipitation chance continues to be Friday night and
Saturday as models continue to indicate a shortwave trough and
associated surface system sliding through the OH/TN Valleys.
Precipitation with this event will be all rain.

Temperatures Friday into the weekend will slowly warm back into the
60s with mid 60s by Sunday and into the 70s for Monday and Tuesday.
Expect dry weather from Sunday into Tuesday.

&&

.Aviation...(06Z TAF Issuance)
Issued at 106 AM EDT Tue Apr 20 2021

IMPACTS:
This morning -- wind direction and speed at HNB/SDF
This afternoon -- gusty winds
This evening -- cold front bringing gusty winds, low ceilings, and rain
Tonight -- cold front bringing gusty winds, low ceilings, and
transition to snow

DISCUSSION: At the start of the TAF period a cold front will be
stretched out along the Ohio River. The boundary will remain in this
vicinity through much of the day, making for a challenging wind
forecast for SDF with the front nearby.

Late this afternoon/early this evening a broken line of showers is
expected to develop just ahead of the front and would affect
SDF/HNB/BWG. Ceilings will lower at that time as well. An isolated
thunderstorm will be possible, but chances are too slim for
inclusion in the TAFs.

Tonight a wave of low pressure will ride up the front and pull it
completely through the region. Ceilings will drop to at least low-
end MVFR and possibly IFR. Widespread rain will move in and will
change to light snow as cold air rushes in behind the system on
gusty northwest winds. Should be an unpleasant night for flying.

The light snow is expected to last for 3 to 5 hours. In the extended
planning period for SDF, the snow should taper off before sunrise
but gusty winds and low ceilings will persist through dawn Wednesday.

CONFIDENCE: Confidence is high that there will be challenging flying
conditions tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Freeze Watch from late Wednesday night through Thursday morning
     for INZ076>079-083-084-089>092.

     Freeze Warning from 3 AM EDT /2 AM CDT/ to 10 AM EDT /9 AM CDT/
     Wednesday for INZ076>079-083-084-089>092.

KY...Freeze Watch from late Wednesday night through Thursday morning
     for KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     Freeze Warning from 3 AM to 10 AM EDT Wednesday for KYZ032.

&&

Short Term...13
Long Term...BTN
Aviation...13
Hazardous weather outlook, Apr 20, 2:30 AM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
330 AM EDT Tue Apr 20 2021

KYZ023>031-033>043-045>049-053>057-061>067-070>078-081-082-210730-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-
Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
330 AM EDT Tue Apr 20 2021 /230 AM CDT Tue Apr 20 2021/

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Temperatures may drop to around freezing Thursday morning and near
freezing Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ032-210730-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Bedford,
and Milton
330 AM EDT Tue Apr 20 2021 /230 AM CDT Tue Apr 20 2021/

...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 10 AM EDT
/9 AM CDT/ WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Temperatures will drop to around or slightly below freezing late
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Temperatures may drop to around freezing Thursday morning and near
freezing Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13/BTN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:36 AM CDTFreeze WarningLMKTrimble30 hr

Nearby

Freeze Watches in Kentucky, 2021Freeze Watches in Indiana, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.